Aa
Aa
A
A
A
Close
1344892 tn?1276541735

my heart rate

i am 29 years old and have asthma for which i take 100 mg of qvar 2puffs twice daily. for the last 4 days my heart is beating very very  fast, it will not slow down, it is waking me up from my sleep and is really getting me down. i went to a&e and had a chest x-ray, and it was fine. then i had an ecg and that came back fine apart from my high heart race. my blood pressure was high but then was taken again immediately after and was deemed o.k. i just want my heart rate to calm down as it is making me feel very faint and i also have a nasty aching in the bottom of my ribs on the left hand side and i am finding it difficult to breathe at times. my neck has also started to ache. i did take my salbutamol reliever inhaler when this first happened but found it made me feel worse. i have not taken my reliever for 3 days now. please help me i am feeling really unwell. thank you.
3 Responses
Sort by: Helpful Oldest Newest
251395 tn?1434494286
Hello...

I'm sorry to hear that you're not feeling well. The first medication you mention is a Corticosteroid and is not known to effect the cardiovascular system. However, Salbutamol, also known as Albuterol which is a Class of drugs known as Anticholinergics is known to cause tachycardia and can also cause an increase in blood pressure. Some are able to tolerate this medication with no unwanted side effects...while others suffer from common side effects.

I was using Combivent a combination of Albuterol/Atrovent which exacerbated my Afib. My Dr said that the Albuterol was responsible for the exacerbation and suggested that I try using Atrovent instead. I did notice a difference using that over the Combivent.

It is probably in your best interest to discuss this with your physician, to see if a change in your prescription may be the answer.

Best of luck to you!
Helpful - 0
1344892 tn?1276541735
thank you for your comments brooke, i also was told this by the doctor too but i have not taken my salbutamol in 3 days and are still getting these symptoms. i was told the effects of salbutamol last only a short while. thank you so much for your input, it is much appriciated. jenny
Helpful - 0
Avatar universal
Thanks for the info.  I've had a lot of trouble with A-Fib and have detected times when it came on not too long after using Albuterol.  I can get a burning sensation in my chest after using Albuterol for the 2nd time in a day if I take it too early, and that irritation seems to trigger the A-Fib.  I'll look into the Atrovent thanks to your suggestion.
Helpful - 0
Have an Answer?

You are reading content posted in the Heart Rhythm Community

Top Arrhythmias Answerers
1807132 tn?1318743597
Chicago, IL
1423357 tn?1511085442
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.